Asymptotic diffusion limit for electromagnetic wave reflection from a random medium

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

We consider a temporally pulsed electromagnetic wave obliquely incident upon a weakly dispersive and dissipative random `multilayer. The incident pulse width is chosen to be intermediate to two spatial scales with a deterministic macroscale and a random microscale. An asymptotic diffusion limit theory of stochastic differential equations is extended to a noncentered system and applied to analyze the asymptotic interplay of random scattering and total internal reflection. The perturbation analysis of the Kolmogorov-Fokker-Planck equation is performed for the random reflection coefficient and the pseudodifferential operator theory is used to represent the transition probability density of it.

Original languageEnglish
Pages (from-to)1502-1519
Number of pages18
JournalSIAM Journal on Applied Mathematics
Volume60
Issue number5
DOIs
Publication statusPublished - 2000 May

All Science Journal Classification (ASJC) codes

  • Applied Mathematics

Fingerprint Dive into the research topics of 'Asymptotic diffusion limit for electromagnetic wave reflection from a random medium'. Together they form a unique fingerprint.

  • Cite this